Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can scalp hair loss be related the lipoatrophy?
Jun 2, 2006

Hello doctor, Is there any known relationship between hair loss and lipoatrophy? My thought is that perhaps there is not the normal amount of fat surrounding the hair follicles; so it is easier to fall out. I have moderate lipo. and it has affected me pretty much from head to toe. Have been on regimen since 1998 that has included Epivir (both individually and in Abacavir/Epzicom forms). Hair loss did not start until 2003. Doc. does not think it related to Epivir. So, doc. will not change me to another med. Says hair loss more common in women as they age. Any thoughts? I am at a loss...Thanks for your help and this website.

Response from Dr. Henry

I have cared for a modest number of patients whose hair loss seemed linked to 3TC (stabilized or improved when switched to alternative medication). I have not seen any solid data clearly linking hair loss due to a particular drug to any of the manifestations of the lipodysophy seen in the setting of HIV treatment (other than perhaps with indinavir which n my own experience caused some hair/nail problems in a small minority of patients). KH



Previous
Messy Bathroom Breaks
Next
Question?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement